SciELO - Scientific Electronic Library Online

 
vol.36 issue 3Spondilodiscitis caused be an unusual organism: clinical case report and literature review author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

  • Have no similar articlesSimilars in SciELO

Share


Archivos de Medicina Interna

Print version ISSN 0250-3816On-line version ISSN 1688-423X

Abstract

SEDENO-DIAZ, Jesús et al. Liraglutide-induced severe early acute pancreatitis. Arch. Med Int [online]. 2014, vol.36, n. 3, pp.119-121. ISSN 0250-3816.

The most frequent side effects seen with GLP-1 agonists are mild and moderate nausea and vomiting, which are typically transient and dose-dependent, in most cases not requiring discontinuation of the drug. These effects occur most frequently with exenatide, and rarely with liraglutide; no clinical cases with such a severity -and especially with such an early occurrence- had been previously reported. The case herein described is that of a 55-year-old Caucasian female with a long-standing Type 2 diabetes mellitus, who presented with sudden abdominal pain, nausea, relentless vomiting an increased lipase serum levels after the first dosage of liraglutide, after completing only 2 dosages in 48 hours. The patient was seen at the emergency room, where she was diagnosed acute renal failure and hyperosmolar decompensation that required admission at the intensive care unit. According to Naranjo’s odds scale, the reaction was considered to be likely related to the drug; no other alternatives were considered to be clinically justified.

Keywords : liraglutide; pancreatitis; vomiting; diabetes.

        · abstract in Spanish     · text in Spanish

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License